Intest Res Search

CLOSE


Intest Res > Volume 10(4); 2012 > Article
Intestinal Research 2012;10(4):383-387.
DOI: https://doi.org/10.5217/ir.2012.10.4.383    Published online October 31, 2012.
Drug Rash with Eosinophilia and Systemic Symptoms Syndrome in a Patient on Sulfasalazine for Ulcerative Colitis
Kyung Hwan Kang, Chang Kyun Lee, Hyo Jong Kim, Jaejun Shim, Jae Young Jang, Seok Ho Dong, Byung Ho Kim, Young Woon Chang
Division of Gastroenterology, Department of Internal Medicine, Kyung Hee University School of Medicine, Seoul, Korea
궤양성 대장염 환자에서 발생한 설파살라진에 의한 DRESS 증후군 1예
강경환, 이창균, 김효종, 심재준, 장재영, 동석호, 김병호, 장영운
Abstract
Drug rash with eosinophilia and systemic symptoms (DRESS) is a life-threatening systemic drug reaction characterized by fever, rash, hematological abnormalities, lymphadenopathy, and multiple internal organ involvement. Unfortunately, a long latency period as well as clinicians' unawareness of the disease entity often results in a delay of prompt diagnosis and treatment in clinical practice. A search of the literature revealed only few reports on DRESS in patients with inflammatory bowel diseases. The pathogenesis of the disease is not clearly understood, although several possible mechanisms, such as drug detoxification, slow acetylation, and reactivation of human herpes viruses, have been proposed in its development. Here, we present a rare case of DRESS associated with viral reactivation and defects in drug metabolism in a 22-year-old man who had been on sulfasalazine for 6 weeks to treat ulcerative colitis. (Intest Res 2012;10:383-387)
Key Words: Drug Eruptions, Hypersensitivity, Sulfasalazine, Human Herpes Virus, Ulcerative Colitis
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 0 Crossref
  •   Scopus
  • 1,292 View
  • 11 Download
We recommend


ABOUT
ARTICLE & TOPICS
Article Category

Browse all articles >

TOPICS

Browse all articles >

BROWSE ARTICLES
EDITORIAL POLICY
AUTHOR INFORMATION
Editorial Office
Room 310, Lotte Gold Rose II, 31 Seolleung-ro 86-gil, Gangnam-gu, Seoul 06193, Korea
Tel: +82-2-957-6145    Fax: +82-2-957-6146    E-mail: thekasid@irjournal.org                

Copyright © 2022 by Korean Association for the Study of Intestinal Diseases.

Developed in M2PI

Close layer
prev next